MAUDE Adverse Event Report: JOHNSON AND JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

JOHNSON AND JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZLB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Explant date: if explanted, give date: not applicable at this time; however, a planned explant is schedule for (b)(6) 2018.(b)(4).All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was implanted in the patient's right eye on (b)(6) 2018.It will be later explanted in a secondary surgical procedure planned for (b)(6) 2018, and replaced with another manufacturer's lens.The reason for the upcoming explant was not provided.Reportedly, there was no additional medical or surgical interventions performed or planned during the initial surgery.The patient was reported doing fine when discharged.Further, the patient's daily activities are affected.No further information was provided.
 
Additional Manufacturer Narrative
Device evaluation: the device was not returned at the manufacturing site; therefore product testing could not be performed and the customer's reported complaint could not be verified.Manufacturing records review: the manufacturing records for the device were reviewed.The product was manufactured and released according to specification.Historical data analysis: a complaint history search revealed that no similar complaints were received for this production order number to date.Labeling review: the directions for use (dfu) were reviewed.The directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency.The complaint cannot be confirmed all pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information was received and it was learnt that the intraocular lens (iol) was planned to be explanted because the male patient was experiencing blurry vision which was affecting his daily activities.Further, it was initially reported that the lens explant was scheduled for may 11, 2018; however, to date, the lens has not been explanted.Lens explant is still planned; but a specific date has not been provided.Therefore updating the following fields: sex/gender: male.(b)(4).All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON AND JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key7465459
Report Number9614546-2018-00402
Device Sequence Number11133508
Product Code MFK
UDI-Device Identifier05050474560475
UDI-Public(01)05050474560475(17)190601
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/23/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date06/01/2019
Device Model NumberZLB00
Device Catalogue NumberZLB00U0100
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/28/2018
Supplement Date Received by Manufacturer04/30/2018
07/09/2018
Initial Report FDA Received Date04/26/2018
Supplement Report FDA Received Date05/30/2018
07/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Date Report Sent to FDA01/01/2005